MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and no non-conformances were found.A returned product evaluation confirmed that the microcatheter's shaft had separated at a location approximately 1mm inside of the distal end of the hub's strain relief.Only the hub attached to the proximal section of the separated shaft was returned for analysis.There was no visual damage to the hub itself.The most likely root cause for the reported event is that the catheter was damaged during use.
 
Event or Problem Description
During a procedure, the physician found it difficult to torque the turnpike lp microcatheter and tried to retrieve the microcatheter, at which point the proximal hub separated from the microcatheter.The tip of the turnpike was not stuck when the physician tried to remove it.The proximal end of the microcatheter shaft was outside the patient's body, so the physician removed the distal shaft without using an extra device.There was no reported harm to the patient, so the hospital declined to provide patient information.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7293503
Report Number2134812-2018-00009
Device Sequence Number877268
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model Number5639
Device Lot Number611032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/23/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;